Alert archive / Arizona / Dust Storm Warnings in 2012

Dust Storm Warning 7, NWS Phoenix, AZ

July 22, 2012

NWS Phoenix, AZ issued this dust storm warning at Jul 22, 2012, 2:40 PM MST. It was in force for 80 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 22, 2012, 2:40 PM MST (21:40 UTC)
Expired
Jul 22, 2012, 4:00 PM MST
In force
80 min
Issued by
NWS Phoenix, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WWUS75 KPSR 222140
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
240 PM MST SUN JUL 22 2012

AZZ027-222245-
/O.CAN.KPSR.DU.Y.0018.000000T0000Z-120722T2200Z/
SOUTHWEST MARICOPA COUNTY-
INCLUDING THE CITY OF...GILA BEND
240 PM MST SUN JUL 22 2012

...BLOWING DUST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS CANCELLED THE BLOWING
DUST ADVISORY. 



$$

AZZ028-222300-
/O.UPG.KPSR.DU.Y.0018.000000T0000Z-120722T2200Z/
/O.NEW.KPSR.DS.W.0007.120722T2140Z-120722T2300Z/
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...
FLORENCE
240 PM MST SUN JUL 22 2012

...DUST STORM WARNING IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A DUST STORM
WARNING...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. THE
BLOWING DUST ADVISORY IS NO LONGER IN EFFECT. 

* AFFECTED AREA...NORTHWEST AND NORTH CENTRAL PINAL COUNTY. THIS
  INCLUDES CASA GRANDE... MARICOPA...COOLIDGE AND FLORENCE.

* TIMING...UNTIL 4 PM.

* WINDS...25 TO 35 MPH WITH GUST TO 50 MPH.

* VISIBILITY...WIDESPREAD VISIBILITY AS LOW AS ONE QUARTER MILE IN
  BLOWING DUST...DOWN TO ZERO VISIBILITY AT MANY SITES.

* IMPACTS...VISIBILITIES WILL DROP RAPIDLY OVER VERY SHORT 
  DISTANCES. USE CAUTION IF TRAVELING ALONG INTERSTATE 10 OR 8...
   AND ALSO ALONG RURAL HIGHWAYS AND ROADWAYS IN THE AREA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY TO NEAR ZERO. IF YOU
ENCOUNTER BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX
1 follow-up statement
199 
WWUS75 KPSR 222244
NPWPSR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PHOENIX AZ
344 PM MST SUN JUL 22 2012


AZZ028-222345-
/O.EXP.KPSR.DS.W.0007.000000T0000Z-120722T2300Z/
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...APACHE JUNCTION...CASA GRANDE...
FLORENCE
344 PM MST SUN JUL 22 2012

...DUST STORM WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON...

THE DUST STORM WARNING WILL EXPIRE AT 4 PM MST THIS AFTERNOON.

THUNDERSTORM OUTFLOW WILL CONTINUE TO GENERATE AREAS OF STRONG GUSTY
WINDS AND VISIBILITY REDUCTIONS TO LESS THAN ONE QUARTER MILE AT
TIMES IN BLOWING DUST.

$$

AZZ023-230000-
/O.NEW.KPSR.DU.Y.0019.120722T2244Z-120723T0000Z/
GREATER PHOENIX AREA-
INCLUDING THE CITIES OF...MESA...PHOENIX
344 PM MST SUN JUL 22 2012

...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A BLOWING DUST
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

* AFFECTED AREA...EAST CENTRAL MARICOPA COUNTY...INCLUDING PORTIONS
  OF THE FAR EAST PHOENIX METROPOLITAN AREA...TEMPE...CHANDLER...AND
  EAST MESA.

* TIMING...UNTIL 5 PM.

* WINDS...20 TO 30 MPH...ISOLATED GUSTS TO 40 MPH.

* VISIBILITY...AS LOW AS ONE HALF MILE IN BLOWING DUST.

* IMPACTS...VISIBILITIES WILL DROP RAPIDLY OVER VERY SHORT DISTANCES.
  USE CAUTION IF TRAVELING ALONG INTERSTATE 10...AND ALSO ALONG HIGHWAYS
  AND ROADWAYS IN THE AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE READY FOR A SUDDEN DROP IN VISIBILITY. IF YOU ENCOUNTER
BLOWING DUST OR BLOWING SAND ON THE ROADWAY OR SEE IT
APPROACHING...PULL OFF THE ROAD AS FAR AS POSSIBLE AND PUT YOUR
VEHICLE IN PARK. TURN THE LIGHTS ALL THE WAY OFF AND KEEP YOUR
FOOT OFF THE BRAKE PEDAL.

REMEMBER...PULL ASIDE...STAY ALIVE.

&&

$$

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

What forecasters said that day

The local office's own words before this dust storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this dust storm warning went out at Jul 22, 2:05 PM MST, 35 minutes earlier.

Area forecast discussion, Jul 22, 2:05 PM MST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
205 PM MST SUN JUL 22 2012

.SYNOPSIS...
THUNDERSTORM CHANCES WILL CONTINUE TONIGHT INTO THE EARLY PART OF
THE WEEK...AS A WEATHER DISTURBANCE INTERACTS WITH A MOIST UNSTABLE
AIR MASS. SOME DRYING FROM THE WEST IS EXPECTED BY WEDNESDAY...AND
BY THURSDAY THE THREAT FOR THUNDERSTORMS WILL FOCUS PRIMARILY OVER
THE HIGHER TERRAIN EAST OF THE METRO PHOENIX AREA. HIGH TEMPERATURES
WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL THROUGH MID WEEK BEFORE
SLOWLY RISING BY THURSDAY.

&&

.DISCUSSION...
THE PERSISTENT INVERTED TROUGH SITUATED OVER FAR SOUTH-CENTRAL
ARIZONA IS HELPING TO SPARK OFF SHOWERS AND THUNDERSTORMS EARLY THIS
AFTERNOON ACROSS PINAL AND PIMA COUNTIES. THE REST OF TODAY IS
LOOKING TO BE ANOTHER ACTIVE MONSOON DAY WITH COPIOUS AMOUNTS OF
MOISTURE AVAILABLE ACROSS THE REGION. PRECIPITABLE WATER VALUES MAX
OUT AT NEAR 2 INCHES ACROSS SOUTHWEST ARIZONA INTO FAR SOUTHEAST
CALIFORNIA WITH A LARGE AREA OF 1.5 TO 2 INCHES INTO SOUTH-CENTRAL
ARIZONA. WATER VAPOR AND VISIBLE IMAGERY SHOWS TWO VORTICITY MAXES
ACROSS SOUTHEAST AND FAR SOUTH-CENTRAL ARIZONA...WITH THE MOST
PROMINENT ONE ACROSS SOUTH CENTRAL PIMA COUNTY NEAR THE SONORA
MEXICO BORDER. THE FAIRLY EXTENSIVE CLOUD COVER EARLIER TODAY ACROSS
SOUTHERN ARIZONA MOSTLY ERODED BY LATE MORNING AND SUFFICIENT
HEATING HAS TAKEN PLACE. EXPECTING THE SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS PIMA COUNTY AND SOUTHERN PINAL
COUNTY ASSOCIATED WITH THE MCV TO EXPAND IN COVERAGE THROUGHOUT THE
AFTERNOON AND MOVE INTO NORTHERN PINAL COUNTY OVER THE NEXT HOUR AND
INTO THE METRO PHOENIX AREA LATE THIS AFTERNOON. STEERING FLOW
REMAINS AT AROUND 10-15 KNOTS OUT OF THE SOUTHEAST AND FOR THE MOST
PART STORM MOVEMENT SHOULD FOLLOW THIS EXCEPT FOR ANY OUTFLOW
BOUNDARY INTERACTIONS. ANY ISOLATED TO SCATTERED ACTIVITY OVER THE
HIGHER TERRAIN OF GILA COUNTY WILL GENERALLY NOT AFFECT THE VALLEY
TODAY AS THE STORMS MOVE TO THE NORTHWEST.

SOUNDINGS INDICATE A SLIGHTLY MORE MOIST ATMOSPHERE TODAY VERSUS
YESTERDAY ACROSS SOUTHERN ARIZONA AND MUCH MORE MOIST ACROSS
SOUTHEAST CALIFORNIA. THUNDERSTORMS TODAY WILL STILL POSE A GUSTY
WIND THREAT WHICH COULD LEAD TO FURTHER DUST STORMS...ESPECIALLY IF
STORMS BECOME MORE ORGANIZED LATER THIS AFTERNOON. THE HEAVY
RAINFALL AND FLASH FLOOD POTENTIAL HAS INCREASED...AND NOT OUT OF
THE QUESTION TO SEE SOME STRONG THUNDERSTORMS WITH RAINFALL RATES OF
2-3 INCHES PER HOUR...ESPECIALLY AREAS SOUTH OF PHOENIX. FURTHER
WEST...LOWER POPS STILL SEEMS LIKE A GOOD CHOICE AS THERE IS MORE
LIMITED MOISTURE AND A MODERATE INVERSION BETWEEN 500-600 MB. HAVE
INCREASED POPS TO AROUND 50 TO COVER MUCH OF SOUTHERN
MARICOPA...NORTHERN PINAL...AND EASTERN YUMA COUNTIES THROUGH THIS
EVENING.

FOR MONDAY...SHOULD SEE A SIMILAR SETUP AS THE INVERTED TROUGH IS
FORECAST TO REMAIN ACROSS SOUTH-CENTRAL ARIZONA WITH PLENTIFUL
MOISTURE AND DECENT INSTABILITY IN PLACE. SEE NO MAJOR CHANGES TO
POPS FOR MONDAY WITH MUCH OF THE AREA...INCLUDING FAR SOUTHEAST
CALIFORNIA IN THE 30-40 POP RANGE. STORMS WILL LIKELY REFORM AGAIN
TOMORROW NEAR ANY LEFTOVER MCV/S FROM TODAY/S CONVECTION. BY TUESDAY
INTO WEDNESDAY...THE UPPER LEVEL ANTICYCLONE OFF THE SOUTHERN
CALIFORNIA COAST WILL PUSH NORTHEAST INTO THE GREAT BASIN AND
NORTHERN ARIZONA. THIS WILL BRING AN END TO THE PERSISTENT INVERTED
TROUGH ACROSS THE AREA AND BRING DRIER WESTERLY FLOW. THE MOISTURE
WILL TAKE A FEW DAYS TO WORK IT/S WAY OUT OF THE REGION...THEREFORE
SHOULD SEE DECREASING STORM CHANCES BY MID WEEK. HIGH TEMPERATURES
MONDAY AND TUESDAY WILL REMAIN A COUPLE DEGREES BELOW NORMAL WITH
MONSOONAL MOISTURE HOLDING TEMPERATURES DOWN.

BY WEDNESDAY...SLIGHT CHANCES WILL BE CONFINED FROM THE LOWER
COLORADO RIVER VALLEY AND EAST...WITH CHANCE POPS ACROSS THE HIGHER
TERRAIN OF GILA COUNTY. PRECIPITABLE WATER VALUES WILL DROP TO
BETWEEN 1.25 AND 1.5 INCHES ON WEDNESDAY AND TO AROUND AN INCH ON
THURSDAY. BY THURSDAY...AREAS WEST OF MARICOPA COUNTY WILL HAVE
LITTLE OR NO THREAT FOR SHOWERS OR STORMS AND POPS WILL FALL INTO
SINGLE DIGITS. EXPECT ONLY SLIGHT CHANCES FOR AFTERNOON/EVENING
STORMS IN THE METRO PHOENIX AREA THURSDAY INTO THE WEEKEND WITH THE
MOST SIGNIFICANT CONVECTION EXPECTED OVER THE HIGHER TERRAIN AREAS
OF SOUTHERN GILA COUNTY. TEMPERATURES WILL BE ON THE UPSWING
STARTING WEDNESDAY WITH HIGHS NEAR NORMAL THROUGH THE END OF THE
WEEK.

&&

.AVIATION...
SOUTH CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL...

FAVORABLE SOUTHEASTERLY FLOW WILL KEEP DEEP MOISTURE IN PLACE ACROSS
REGION TODAY. HOWEVER...THE COOLING EFFECTS FROM YESTERDAYS RAINFALL
AND LINGERING DEBRIS CLOUDS WILL LIKELY REDUCE THUNDERSTORM ACTIVITY
SOMEWHAT ACROSS THE PHOENIX AREA. AS A RESULT...ONLY INCLUDING VCTS
IN TAFS FOR THIS AFTERNOON AND EVENING HOURS...AT THIS TIME...DUE TO
LACK OF CONFIDENCE IN THUNDERSTORM DEVELOPMENT. WINDS ARE EXPECTED
TO REMAIN QUITE LIGHT THIS MORNING...THEN BECOME SOUTHERLY TO
SOUTHEASTERLY THIS AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP NEAR
THE TERMINALS COULD LOWER CIGS BELOW 080...REDUCE VISIBILITIES IN
BLOWING DUST OR HEAVY RAIN...AND PRODUCE STRONG AND GUSTY WINDS.

SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH...

DEEP EASTERLY FLOW AND AMPLE MOISTURE WILL LIKELY RESULT IN AT LEAST
SOME THUNDERSTORM DEVELOP ACROSS SOUTHEAST CALIFORNIA TODAY.
HOWEVER...ONLY INCLUDING VCTS IN TAFS FOR THIS AFTERNOON AND EVENING
HOURS...AT THIS TIME...DUE TO LACK OF CONFIDENCE IN THUNDERSTORM
DEVELOPMENT RIGHT AT THE TERMINALS. EXPECT WINDS TO BE MAINLY FROM A
SOUTHEASTERLY TO SOUTHERLY DIRECTION AT BOTH KIPL AND KBLH.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
A DRIER SOUTHWESTERLY FLOW IS EXPECTED TO CONFINE MOST THUNDERSTORM
ACTIVITY FROM PHOENIX EASTWARD INTO GILA COUNTY ON TUESDAY AND
WEDNESDAY...THEN TO JUST THE HIGHER TERRAIN TO THE EAST OF PHOENIX
FROM THURSDAY ONWARD INTO SATURDAY. GOOD TO EXCELLENT OVERNIGHT
HUMIDITY RECOVERIES ON TUESDAY AND WEDNESDAY TO FALL BACK INTO THE
FAIR TO GOOD RANGE FOR THURSDAY THROUGH SATURDAY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
AVIATION...PERCHA
FIRE WEATHER...PERCHA
Hazardous weather outlook, Jul 22, 5:47 AM MST, 8 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
547 AM MST SUN JUL 22 2012

AZZ024-231400-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
547 AM MST SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...AND DEADLY LIGHTNING.
SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY...WITH SOME DRYING TO
OCCUR THURSDAY INTO THE WEEKEND. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...AND DEADLY LIGHTING. SMALL
HAIL IS POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ022-023-027-028-231400-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
547 AM MST SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN
WITH LOCALIZED FLOODING OF ROADS...STREAMS AND WASHES...GUSTY WINDS
IN EXCESS OF 45 MPH...DENSE BLOWING DUST...AND DEADLY LIGHTNING.
SMALL HAIL IS ALSO POSSIBLE WITH STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS MONDAY INTO TUESDAY. THE PRIMARY WEATHER
HAZARDS INCLUDE LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF
ROADS...STREAMS AND WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE
BLOWING DUST AND DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH
THE STRONGER STORMS. DRYING FROM THE WEST IS EXPECTED TO BEGIN ON
WEDNESDAY...AND BY THURSDAY LITTLE OR NO HAZARDOUS WEATHER WILL BE
EXPECTED THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

AZZ020-021-025-026-CAZ031>033-231400-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
547 AM MST SUN JUL 22 2012 /547 AM PDT SUN JUL 22 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY DURING THE
AFTERNOON AND EVENING HOURS. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND
WASHES...GUSTY WIND IN EXCESS OF 45 MPH...DENSE BLOWING SAND AND DUST
AND DEADLY LIGHTNING. SMALL HAIL IS ALSO POSSIBLE WITH THE STRONGER
STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS ON MONDAY. THE PRIMARY WEATHER HAZARDS INCLUDE
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING OF ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 45 MPH...DENSE BLOWING DUST AND
SAND AND DEADLY LIGHTING. SOME DRYING FROM THE WEST IS EXPECTED TO
BEGIN ON TUESDAY AND FROM WEDNESDAY ONWARD...LITTLE OR NO HAZARDOUS
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CAZ030-231400-
JOSHUA TREE NATIONAL PARK-
547 AM PDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE LOCALLY HEAVY RAIN
WITH FLOODING OF STREAMS...WASHES AND ROADS...GUSTY WINDS IN EXCESS
OF 40 MPH...PATCHY BLOWING DUST OVER THE LOWER ELEVATIONS...AND
DEADLY LIGHTNING. SMALL HAIL IS POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS ON MONDAY. THE PRIMARY WEATHER HAZARDS
INCLUDE LOCALLY HEAVY RAIN WITH FLOODING OF AREA ROADS...STREAMS AND
WASHES...GUSTY WINDS IN EXCESS OF 40 MPH...PATCHY BLOWING DUST OVER
THE LOWER ELEVATIONS AND DEADLY LIGHTNING. SMALL HAIL IS ALSO
POSSIBLE WITH THE STRONGER STORMS. DRYING FROM THE WEST IS EXPECTED
TO BEGIN TUESDAY...LEADING TO JUST A SLIGHT CHANCE FOR THUNDERSTORMS
THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Special weather statement, Jul 22, 1:43 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
143 PM MST SUN JUL 22 2012

AZZ024-028-222115-
PINAL AZ-MARICOPA AZ-
143 PM MST SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA

UNTIL 215 PM MST

AT 140 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KINGS RANCH...MOVING WEST AT 30 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
   LOST DUTCHMAN STATE PARK...
   APACHE JUNCTION...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. IF STORMS APPROACH
YOUR LOCATION OR YOU HEAR THUNDER...MOVE INSIDE A STURDY BUILDING OR
AN ALL METAL VEHICLE.

LAT...LON 3325 11157 3355 11157 3347 11130 3329 11130
TIME...MOT...LOC 2043Z 091DEG 25KT 3338 11141

HIRSCH

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 5:15 PM MSTAreal Flood AdvisoryPSRPinal2 hr
Jul 21, 5:41 PM MSTSpecial Weather StatementPSR49 min
Jul 21, 5:53 PM MSTAreal Flood AdvisoryPSRMaricopa118 min
Jul 21, 6:06 PM MSTSevere Thunderstorm WarningPSRMaricopa54 min
Jul 21, 6:19 PM MSTSevere Thunderstorm WarningPSRMaricopa28 min
Jul 21, 6:36 PM MSTAreal Flood AdvisoryPSRMaricopa114 min
Jul 21, 7:15 PM MSTSevere Thunderstorm WarningPSRMaricopa25 min
Jul 21, 7:35 PM MSTAreal Flood AdvisoryPSRMaricopa115 min
Jul 21, 7:39 PM MSTDust Storm WarningPSR64 min
Jul 21, 8:28 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 21, 9:31 PM MSTBlowing Dust AdvisoryPSR89 min
Jul 22, 1:43 PM MSTSpecial Weather StatementPSRPinal32 min
Jul 22, 1:51 PM MSTBlowing Dust AdvisoryPSR49 min
Jul 22, 3:44 PM MSTBlowing Dust AdvisoryPSR76 min
Jul 22, 4:52 PM MSTSpecial Weather StatementPSRMaricopa53 min
Jul 22, 4:59 PM MSTSevere Thunderstorm WarningPSRMaricopa61 min

Nearby

Dust Storm Warnings in Arizona, 2012Every dust storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.